Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 193, NWS Jacksonville, FL

August 4, 2004Duval County, Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 4, 2004, 4:00 PM EDT for Duval County, Nassau County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2004, 4:00 PM EDT (20:00 UTC)
Expired
Aug 4, 2004, 4:45 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Duval County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 1 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:08 PM EDT, 52 minutes earlier.

Area forecast discussion, Aug 4, 3:08 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT WED AUG 4 2004

.DISCUSSION...A DIFFUSE FRONT EXTENDS FROM THE EASTERN SOUTHWEST
ACROSS SE GA...WITH A CONVERGING FLOW ASSOCIATED WITH A  PREFRONTAL
TROF OR OLD OUTFLOW BOUNDARY OVER NORTH FLORIDA. WATER VAPOR IMAGERY
CONTINUES TO SHOW DRIER AIR NORTH OF U.S. HIGHWAY 82 IN SOUTH
GEORGIA...WITH HIGHER MEAN LAYER RH TO THE SOUTH. WITH MID LEVEL
SHEAR AXIS/LINGERING SFC TROUGH...HIGH MOISTURE CONTINUING ACROSS
N FL...WILL CONTINUE N-S DISTRIBUTION OF POPS...WITH GREATEST
COVERAGE EXPECTED ACROSS THE SOUTHERN CWA WHERE MOISTURE IS DEEPEST.
IN ADDITION...SEA BREEZE COLLISION WILL OCCUR NEAR U.S. HIGHWAY 301
LATE THIS AFTERNOON SO STORMS MAY BE STRONG AGAIN TOWARDS EAST COAST
WITH HEAVY RAIN (2+ INCHES) AND CLOUD TO GROUND LIGHTNING THE MAIN
CONCERNS. THURSDAY...COLD FRONT PUSHES SE TOWARDS CWA. GRADIENT OUT
AHEAD OF FRONT TIGHTENS AND WILL NOT GET AS PRONOUNCED EAST COAST
SEABREEZE AS TODAY BUT PLENTY OF MOISTURE AND INSTABILITY OUT A
AHEAD OF FRONT SO WILL CONTINUE WITH A N-S POP DISTRIBUTION.
UPPER TROUGH AMPLIES ACROSS EASTERN U.S. WHICH DRIVES COLD FRONT
THROUGH CWA THURSDAY NIGHT/FRIDAY. GFS IS QUICKER WITH THE FRONT
CLEARING THE CWA FRI AM...WHILE THE ETA IS SLOWER BECAUSE IT
DEVELOPES WAVES ALONG IT. WILL LEAN TOWARDS ETA FOR NOW BUT BELIEVE
IT IS OVERDOING THE WAVE IT DEVELOPES ACROSS THE FL PANHANDLE FRI.
SHOULD BE A MOSTLY SUNNY AND COOLER WEEKEND...BROUGHT LOW POPS
BACK TO THE SOUTH SUNDAY PM DUE TO THE RETURN FLOW. NEXT WEEK
TEMPS/POPS SLOWLY RETURN TO NEAR CLIMO.
&&

.MARINE...NO HEADLINES FOR NOW. WILL PROBABLY GO WITH SCEC OVER THE
NEAR SHORE AND AN ADVISORY FOR THE OFFSHORE WATERS FRIDAY AS FRONT
PUSHES THROUGH AND GOOD MIXING BETWEEN AIRMASS AND WARM OCEAN
TEMPS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 74 95 71 87 / 20 30 30 10
SSI 77 93 76 85 / 20 40 40 20
JAX 74 94 74 88 / 30 40 40 30
SGJ 77 92 77 88 / 40 40 40 30
GNV 73 91 73 89 / 40 50 40 40
OCF 74 90 73 89 / 50 50 40 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

PP/EZ
Hazardous weather outlook, Aug 4, 1:00 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
100 PM EDT WED AUG 4 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
100 PM EDT WED AUG 4 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

...HEAT INDICES APPROACHING 105 DEGREES IN A FEW PLACES THIS
AFTERNOON...

A FRONTAL BOUNDARY STALLED OVER SOUTH GEORGIA WILL KEEP A MOIST AND
UNSTABLE AIRMASS IN PLACE OVER THE FORECAST AREA TODAY. SCATTERED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND GENERALLY MOVE EAST AT
5 TO 10 MPH. MOST OF THE COVERAGE OF STORMS WILL BE SOUTH OF
INTERSTATE 10 AND ALSO ALONG THE INTERSTATE 95 CORRIDOR AS THE EAST
COAST SEABREEZE SETS IN. SOME OF THE STORMS MAY BE STRONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND
HEAVY RAINFALL POSSIBLY EXCEEDING TWO INCHES THE MAIN CONCERNS.
FREQUENT LIGHTNING AND PERIODS OF HEAVY RAINFALL WILL BE THE MAIN
CONCERNS WITH THESE STORMS.

TEMPERATURES IN THE MID 90S COMBINED WITH THE HUMIDITY WILL CREATE
HEAT INDICES ABOVE 100 WITH A FEW AREAS APPROACHING 105 DEGREES.
PERSONS OUTDOORS PERSONS OUTDOORS THIS AFTERNOON SHOULD DRINK PLENTY
OF FLUIDS AND TAKE BREAKS AWAY FROM THE HEAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY
AND THURSDAY NIGHT AS AN UNSEASONABLY STRONG COLD FRONT APPROACHES
THE REGION.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP/ABE

In the hours before

Special weather statement, Aug 4, 3:26 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
326 PM EDT WED AUG 4 2004

FLZ025-042015-
DUVAL FL-
326 PM EDT WED AUG 4 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 326 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF ARLINGTON...MOVING
SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND ARLINGTON...UNF...SAN PABLO...NEPTUNE BEACH AND JACKSONVILLE
BEACH THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A
COMPLETELY ENCLOSED BUILDING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Aug 4, 3:33 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 PM EDT WED AUG 4 2004

FLZ033-038-042015-
FLAGLER FL-ST. JOHNS FL-
333 PM EDT WED AUG 4 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST.
JOHNS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415
PM EDT...

AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
DUPONT CENTER TO 3 MILES NORTH OF FLAGLER BEACH...OR ALONG A LINE
EXTENDING FROM 4 MILES WEST OF CRESCENT BEACH TO 3 MILES NORTH OF
FLAGLER BEACH...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. AUGUSTINE SHORES...
PALM COAST...MARINELAND...FLAGLER BEACH...DUPONT CENTER...CRESCENT
BEACH...ST. AUGUSTINE BEACH AND BUTLER BEACH THROUGH 415 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Aug 4, 3:52 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT WED AUG 4 2004

FLZ024-025-GAZ166-042015-
COASTAL CAMDEN GA-DUVAL FL-NASSAU FL-
352 PM EDT WED AUG 4 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...DUVAL AND
CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND LIGHTNING VALID
UNTIL 415 PM EDT...

AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF
YULEE...OR ABOUT 5 MILES SOUTHWEST OF ST. MARYS...MOVING SOUTHEAST AT
15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND ST. MARYS...YULEE...TALBOT ISLAND...LITTLE TALBOT ISLAND...
FORT CAROLINE AND AMELIA CITY THROUGH 415 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:07 PM EDTSpecial Marine WarningJAX53 min
Aug 4, 4:36 PM EDTSevere Thunderstorm WarningJAXSaint Johns39 min
Aug 4, 7:03 PM EDTSevere Thunderstorm WarningJAXWayne42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.